Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Experienced discomfort in chest during work out. Feeling light-headedness, insomnia and thirst

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
While in Colorado last week I experienced chest discomfort. I was okay in Denver,but as we climbed to 8,500 feet I experienced "typical" systems of light-headedness, insomnia and thirst, but also some chest discomfort and at times some jaw pain. The next day the chest pain was gone, but I did experience some light headedness as we climbed a little higher the next day. By day three all symptoms were gone, but I never slept very well.
Posted Thu, 24 Oct 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Anjana Rao Kavoor 7 hours later
Brief Answer:
Stress induced angina to be investigated

Detailed Answer:
Thanks for writing in to us.

I have read your query in detail.

As you clearly say that the chest discomfort, light headedness in association with insomnia and thirst were experienced after a climb, the possibility of physical stress induced angina must be investigated completely. Also as you have mentioned slight hypertension, this evaluation becomes all the more important.

Please note that hydrochlorothiazide can cause increased thirst and this must be discussed with your doctor.

You must discuss in detail about your problems with a cardiologist. Few blood tests including cardiac enzymes must be done. An ECG and echocardiography will show any changes in your heart rhythm and contractility.

If felt necessary, a treadmill test (TMT) may also be suggested to study stress induced cardiac functioning.

Hope your query is answered.
Do write back in case of doubts.

Dr.A.Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor